Illinois, 2006

Flooding in Illinois, April 9 to 14, 2006

April 9 to 14, 2006 · NWS PAH · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 9, 1:35 AM CST, 11 hours 10 minutes earlier.

Area forecast discussion, Apr 9, 1:35 AM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 AM CDT SUN APR 9 2006

.DISCUSSION...

HIGH PRESSURE AT THE SFC AND ALOFT WILL STAY IN CONTROL OF OUR
WEATHER RIGHT INTO EARLY NEXT WEEK...RESULTING IN LOTS OF SUNSHINE
FOR THE NEXT FEW DAYS. THE CENTER OF THE SURFACE HIGH WILL DRIFT
EAST TO THE EASTERN SEABOARD BY MONDAY...ALLOWING SOUTHERLY WINDS
TO RETURN AND MUCH WARMER AIR TO FLOW INTO THE REGION. BEFORE THAT
HAPPENS...WILL DEAL WITH ANOTHER CHILLY NIGHT TONIGHT...WITH MIN
TEMPS DOWN IN THE 35 TO 40 DEGREE RANGE MOST AREAS. WINDS SHOULD
STAY CALM MOST OF THE NIGHT...RESULTING IN PATCHY FROST...ESPECIALLY
IN SHELTERED/LOW LYING LOCATIONS. DO NOT EXPECT FROST TO BE
WIDESPREAD ENOUGH TO WARRANT ADVISORIES AT THIS TIME.

NEXT CHC PCPN STILL LOOKS TO BE MID WEEK WITH BUCKLE IN UPPER FLOW
TO SWLYS...THEN SYSTEM PASSAGE AND RETURN TO DRY WEATHER BY THE END
OF THE WEEK. ATTM IT LOOKS AS THO THE BEST CHC OF A BATCH OF
SHOWERS/THUNDERSTORMS COMING THROUGH WOULD BE WED NIGHT AS A SFC
WARM FRONT FORMS AND LIFTS NORTH ACROSS THE REGION. LOW LEVEL SWLY
H85 JET ALSO PROGGED TO BE NOSING ACROSS THIS SFC BOUNDARY...WHICH
WOULD ENHANCE THE CHC OF A NOCTURNAL EVENT.

WILL STAY CLOSE TO MET MOS TEMPS DURING WARMING TREND THROUGH TUE.
MAV MOS NOT SEEING WARM UP FROM MON TO TUE VERY WELL. MEX MOS
COOLING TREND ON DAY 6(FRI) HAS NOW FLIP FLOPPED TO A WARMING TREND.
WILL KEEP MAX TEMPS IN THE 75-80 RANGE IN THE EXTENDED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE
IL...NONE.
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Apr 9, 3:24 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
424 AM CDT SUN APR 9 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
424 AM CDT SUN APR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL BE POSSIBLE AGAIN TONIGHT...ESPECIALLY IN LOW
LYING AND WELL SHELTERED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CHANCE OF THUNDERSTORMS WILL RETURN TO THE FORECAST LATER
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AT THIS TIME...ANY THUNDERSTORM
ACTIVITY THAT DOES OCCUR IS EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Wabash

When
April 9, 12:45 PM CST to April 13, 12:00 PM CST
Where
Wabash County, Mt Carmel
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.417, -87.767

Minor flooding of the Wabash River occurred. At the Mount Carmel gage, where flood stage is 19 feet, the river crested at 19.98 feet on April 11. Minor flooding of low-lying bottomlands occurred. A few county roads along the river were closed. Oil wells in the flood plain were shut down. River cabins were inaccessible.

Flood, White

When
April 11, 2:00 PM CST to April 14, 6:00 PM CST
Where
White County, Maunie
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.033, -88.050

Minor flooding of the Wabash River occurred. At the New Harmony, Indiana gage, where flood stage is 15 feet, the river crested at 15.32 feet on April 12. Minor flooding of low-lying bottomlands occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501465, 5501466.